MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 25VAVGJ-515
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficiency, Valvular (1926)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2021, valvular leak was confirmed post implant from the junction of the mechanical heart valve to valsalva graft after leaving procedure room.The surgeon had to take the patient back to the operating room and repair the leak area with proline suture size 4/0.
 
Additional Manufacturer Narrative
Additional information: g3, g6, h2, h3, h6 h10.The reported event of a leak in the junction between the graft and valve could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.While the cause of the event could not be established, the warnings section of the instructions for use artmt100104849 rev.A, contains multiple items for guidance to mitigate potential for damage of the valve graft." do not use cutting edge or cutting point needles in the sewing cuff or valve graft.Use of standard round or taper point needles is recommended to prevent cutting the polyester fibers." "avoid excessive manipulation of the sjm masters hp valve graft.If surgical technique requires cross-clamping of the graft, cover the jaws of the clamp with soft tubing to prevent damage to the valve graft." "gently extend the graft lengthwise until the crimps are flat.Avoid excessive tension on the sjm¿ masters hp valve graft." "gently extend the graft lengthwise until the crimps are flat.Avoid excessive tension on the sjm¿ masters hp valve graft." "if a needle is used to de-air the sjm masters hp valve graft, use the smallest possible needle.19 gauge needles are normally sufficient.Use of larger needles or hypodermic needles may result in blood leakage, and repair by suturing may be required." needle is used to de-air the sjm masters hp valve graft, use the smallest possible needle.19 gauge needles are normally sufficient.Use of larger needles or hypodermic needles may result in blood leakage, and repair by suturing may be required.".

Brand Name
SJM MASTERS SERIES VALSALVA AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11174982
Report Number2648612-2021-00001
Device Sequence Number2840983
Product Code LWQ
UDI-Device Identifier05414734009492
UDI-Public05414734009492
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring,Repair
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number25VAVGJ-515
Device Catalogue Number25VAVGJ-515
Device Lot Number7100242
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight175